Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 53, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 17, 2016, 2:57 PM CDT for 4 counties in Alabama. It was in force for 78 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 17, 2016, 4:15 PM CDT
- In force
- 78 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bibb County, AL, Hale County, AL, Shelby County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:58 PM CDT | TSTM WND DMG | 3 S Lake Tuscaloosa Bin, AL | TREE DOWN IN THE ROAD NEAR THE INTERSECTION OF ALABAMA HIGHWAY 13 AND TEARCE PATTON ROAD. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:06 PM CDT | TSTM WND DMG | 2 S Lake Tuscaloosa Bin, AL | TREES DOWN ON U.S. HIGHWAY 43 BETWEEN TIERECE PATTON ROAD AND OLD FAYETTE ROAD. TIME ESTIMATED BY RADAR. CORRECTED ROAD NAME. |
| Jun 17, 3:06 PM CDT | TSTM WND DMG | 2 S Lake Tuscaloosa Bin, AL | TREES DOWN ON U.S. HIGHWAY 43 BETWEEN TIERECE PATTON ROAD AND OLD VAYETTE ROAD. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:12 PM CDT | TSTM WND DMG | 4 Sw Holt, AL | TREE DOWN NEAR TUSCALOOSA CITY HALL. PUBLIC REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:15 PM CDT | TSTM WND DMG | 5 S Vance, AL | 2 TREES DOWN NEAR THE INTERSECTION OF CANTERBURY LANE AND VERNON TOWN ROAD. SEVERAL TREES DOWN ON BEAR CREEK ROAD. TREE DOWN ON CHESTNUT STREET IN CENTREVILLE. LOCATION APPROXIMATE. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:26 PM CDT | TSTM WND DMG | Helena, AL | SEVERAL REPORTS OF TREES DOWN AROUND HELENA. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:32 PM CDT | TSTM WND DMG | 4 Nw Alabaster, AL | TREES DOWN ALONG HIGHWAY 52 AND AT INTERSECTION OF BROOK DRIVE AND HILLSBORO PARKWAY. TIME ESTIMATED BY RADAR. |
| Jun 17, 3:55 PM CDT | TSTM WND DMG | Vincent, AL | SEVERAL TREES REPORTED DOWN IN VINCENT. |
| Jun 17, 3:55 PM CDT | TSTM WND DMG | Vincent, AL | SEVERAL TREES REPORTED DOWN IN VINCENT. TIME ESTIMATED BY RADAR. |
| Jun 17, 4:00 PM CDT | TSTM WND DMG | Ssw Montevallo, AL | TREE DOWN ACROSS DAUPHIN WAY NEAR DAUPHIN STREET IN MONTEVALLO. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WUUS54 KBMX 171957
SVRBMX
ALC007-065-117-125-172115-
/O.NEW.KBMX.SV.W.0053.160617T1957Z-160617T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN CENTRAL ALABAMA...
BIBB COUNTY IN CENTRAL ALABAMA...
HALE COUNTY IN WEST CENTRAL ALABAMA...
TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 415 PM CDT
* AT 257 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM THE SUMMIT TO NEAR GORDO...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...HOOVER...ALABASTER...NORTHPORT...PELHAM...HELENA...
LEEDS...CALERA...CHELSEA...MONTEVALLO...BRENT...COLUMBIANA...
CENTREVILLE...GREENSBORO...WILSONVILLE...HOLT...MOUNDVILLE...
INDIAN SPRINGS VILLAGE...VINCENT AND LAKE VIEW.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 65 BETWEEN MILE MARKERS 228 AND 247.
INTERSTATE 20 BETWEEN MILE MARKERS 62 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3342 8784 3347 8734 3325 8706 3325 8698
3355 8652 3350 8638 3335 8634 3319 8650
3312 8646 3302 8652 3307 8688 3284 8688
3283 8731 3288 8742 3273 8747 3267 8779
3271 8783 3286 8783 3299 8771 3302 8783
TIME...MOT...LOC 1957Z 304DEG 24KT 3343 8673 3331 8785
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM3 follow-up statements
885
WWUS54 KBMX 172023
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CDT FRI JUN 17 2016
ALC007-065-117-125-172115-
/O.CON.KBMX.SV.W.0053.000000T0000Z-160617T2115Z/
SHELBY AL-BIBB AL-HALE AL-TUSCALOOSA AL-
323 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHELBY...BIBB...HALE AND SOUTHERN TUSCALOOSA COUNTIES...
AT 323 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VANDIVER TO NEAR MAYLENE TO NEAR KNOXVILLE...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...HOOVER...ALABASTER...NORTHPORT...PELHAM...HELENA...
LEEDS...CALERA...CHELSEA...MONTEVALLO...BRENT...COLUMBIANA...
CENTREVILLE...GREENSBORO...WILSONVILLE...HOLT...MOUNDVILLE...
INDIAN SPRINGS VILLAGE...VINCENT AND LAKE VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3318 8783 3329 8712 3325 8706 3325 8698
3355 8652 3350 8638 3335 8634 3319 8650
3312 8646 3302 8652 3307 8688 3284 8688
3283 8731 3288 8742 3273 8747 3267 8779
3271 8783 3286 8783 3299 8771 3302 8783
TIME...MOT...LOC 2023Z 321DEG 29KT 3351 8644 3316 8691 3302 8774
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM942
WWUS54 KBMX 172048
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT FRI JUN 17 2016
ALC125-172058-
/O.CAN.KBMX.SV.W.0053.000000T0000Z-160617T2115Z/
TUSCALOOSA AL-
348 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TUSCALOOSA COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL ALABAMA.
LAT...LON 3286 8783 3296 8773 3305 8709 3349 8638
3339 8638 3335 8634 3319 8650 3312 8646
3309 8651 3302 8652 3307 8661 3307 8688
3284 8688 3283 8731 3287 8732 3288 8742
3283 8747 3273 8747 3267 8778 3271 8783
TIME...MOT...LOC 2048Z 354DEG 33KT 3342 8640 3295 8707 3285 8777
$$
ALC007-065-117-172115-
/O.CON.KBMX.SV.W.0053.000000T0000Z-160617T2115Z/
SHELBY AL-BIBB AL-HALE AL-
348 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHELBY...BIBB AND NORTHERN HALE COUNTIES...
AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VINCENT TO NEAR CENTREVILLE TO
EVANSVILLE...MOVING SOUTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...CALERA...CHELSEA...MONTEVALLO...BRENT...
COLUMBIANA...CENTREVILLE...GREENSBORO...WILSONVILLE...VINCENT...
HARPERSVILLE...WESTOVER...WILTON...AKRON...
BRIERFIELD IRONWORKS PARK...TALLADEGA NATIONAL FOREST...ASHBY...
SHELBY COUNTY AIRPORT AND MERTZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3286 8783 3296 8773 3305 8709 3349 8638
3339 8638 3335 8634 3319 8650 3312 8646
3309 8651 3302 8652 3307 8661 3307 8688
3284 8688 3283 8731 3287 8732 3288 8742
3283 8747 3273 8747 3267 8778 3271 8783
TIME...MOT...LOC 2048Z 354DEG 33KT 3342 8640 3295 8707 3285 8777
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAM194
WWUS54 KBMX 172102
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT FRI JUN 17 2016
ALC007-065-117-172115-
/O.CON.KBMX.SV.W.0053.000000T0000Z-160617T2115Z/
SHELBY AL-BIBB AL-HALE AL-
402 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN SHELBY...SOUTHERN BIBB AND CENTRAL HALE COUNTIES...
AT 402 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LOGAN MARTIN DAM TO TALLADEGA NATIONAL FOREST TO
NEAR SAWYERVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CALERA...MONTEVALLO...BRENT...COLUMBIANA...CENTREVILLE...
GREENSBORO...WILSONVILLE...VINCENT...HARPERSVILLE...WILTON...AKRON...
BRIERFIELD IRONWORKS PARK...TALLADEGA NATIONAL FOREST...
WEST CENTREVILLE...WEDGEWORTH...ASHBY...LAY LAKE...SAWYERVILLE...
MERTZ AND EVANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3287 8782 3297 8707 3341 8638 3339 8638
3335 8634 3319 8650 3312 8646 3309 8651
3302 8652 3307 8661 3307 8688 3284 8688
3283 8731 3287 8732 3288 8742 3283 8747
3273 8747 3267 8778 3271 8783 3286 8783
TIME...MOT...LOC 2102Z 304DEG 24KT 3337 8632 3290 8699 3280 8769
HAIL...1.00IN
WIND...60MPH
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:14 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 17, 2:14 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 214 PM CDT FRI JUN 17 2016 .DISCUSSION... A band of severe storms will be tracking southward across south Alabama during the late afternoon and early evening hours. The severe storms should be exiting south central Alabama by 6 or 7 pm, and lowered pops tonight. A back door cold front will push into east Alabama Saturday morning, and this front will be the focus for afternoon scattered showers and few thunderstorms, so best rain chances will be confined to southwest counties. Drier air will advect into central Alabama on Saturday, but dewpoints will still be in the 60s. By Sunday, even drier air will spill down the Appalachians as a closed upper low develops off the Carolina coast. Surface dewpoints will drop into the 50s on Sunday, which is a big drop from the mid 70s dewpoints currently across the area. An upper ridge over the Plains states will expand eastward towards Alabama and provide rain free conditions Monday and Tuesday, along with warmer daytime temperatures. The upper ridge will retro-grade westward Tuesday night as a short wave trof digs southward along the eastern United States. A weak cool front will accompany the short wave trof and trigger scattered showers and thunderstorms across the area late Tuesday night and Wednesday. The models have been trending drier Thursday and Friday as the trof along the east coast pushes drier mid level air southward, and removed rain chances across the northern counties on Thursday with dry conditions on Friday. 58/rose && .AVIATION... 18Z TAF Discussion. Scattered storms have already developed along/ahead of a frontal boundary across the TN Valley. These storms are expected to become more organized and push southward across the forecast area this afternoon. Have included some initial best-timing of TS for each terminal, but updates may become needed throughout the afternoon. Heavy rain could significantly reduce VIS at times. Some storms could be severe with damaging wind gusts and large hail. Otherwise, VFR cigs should prevail with westerly winds of 10 kts today. Winds will shift to the NW then N post-frontal. 19 && .FIRE WEATHER... Humidity levels will be lowering over the weekend as cooler air pushes in from the east. Scattered showers and a few thunderstorms could linger over south central Alabama on Saturday as front stalls out over this area. High pressure will build over the area Sunday through Tuesday and temperatures will warm back into the 90s, with no rain expected. A weak cold front will push into north Alabama Tuesday night and bring a chance of rain to north Alabama Tuesday night and across all of central Alabama on Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 88 63 86 61 / 10 10 0 10 0 Anniston 70 87 65 86 62 / 10 10 0 10 0 Birmingham 71 89 68 87 65 / 10 10 10 10 0 Tuscaloosa 71 90 69 88 66 / 10 20 10 10 0 Calera 71 89 67 88 64 / 10 10 10 10 0 Auburn 72 85 66 84 65 / 30 20 10 10 0 Montgomery 74 90 69 88 67 / 30 30 10 10 0 Troy 73 87 69 86 65 / 50 30 20 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chambers... Chilton...Coosa...Dallas...Elmore...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Russell...Shelby... Sumter...Tallapoosa...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jun 17, 12:08 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1208 PM CDT FRI JUN 17 2016 ALZ011>015-017>050-182015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1208 PM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL ALABAMA FROM 1 PM UNTIL 7 PM. THE HIGHEST THREAT WILL BE ALONG AND WEST OF I-65. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS WILL DEVELOP ACROSS NORTH ALABAMA BY EARLY AFTERNOON AND THEN FORM INTO A LINE AND TRACK SOUTHWARD ACROSS THE REMAINDER OF CENTRAL ALABAMA DURING THE AFTERNOON AND EARLY EVENING HOURS. HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. HEAT INDICES WILL RANGE FROM 104 TO 109 DEGREES ACROSS CENTRAL ALABAMA THIS AFTERNOON...EXCEPT LOWER VALUES IN THE NORTHEAST. THESE MAXIMUM HEAT INDICES WILL ONLY LAST FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY THIS AFTERNOON.
In the hours before
Local storm report, Jun 17, 1:19 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL UPSHAW 34.28N 87.16W
06/17/2016 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZED HAIL REPORTED.
&&
JHSpecial weather statement, Jun 17, 1:56 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT FRI JUN 17 2016
ALZ022-172000-
PICKENS AL-
156 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 300 PM
CDT...
AT 156 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STEENS TO NEAR MILLPORT. MOVEMENT WAS
SOUTH AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...GORDO...REFORM...CARROLLTON...PICKENSVILLE...
ETHELSVILLE...MCMULLEN...BEVILL LOCK AND DAM...BENEVOLA...
JOHNSTON LAKE...GARDEN...ASHCRAFT CORNER...
GAINESVILLE LAKE CAMPGROUND...GEORGE DOWNER AIRPORT...KIRK...
LUBBUB...COCHRANE...MCSHAN...PINE GROVE AND NORTH PICKENS AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3353 8828 3353 8786 3348 8784 3315 8784
3312 8793 3308 8797 3306 8804 3304 8804
3305 8807 3303 8810 3304 8814 3300 8817
3299 8834
TIME...MOT...LOC 1856Z 339DEG 22KT 3351 8834 3351 8807
87/GRANTHAMLocal storm report, Jun 17, 2:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND DMG FAYETTE 33.69N 87.83W
06/17/2016 FAYETTE AL PUBLIC
LARGE TREE DOWN ON U.S. HIGHWAY 18 WEST NEAR FAYETTE.
TIME ESTIMATED BY RADAR.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:03 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more | 17 hr |
| Jun 17, 12:48 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 57 min |
| Jun 17, 1:30 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 56 min |
| Jun 17, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Fayette | 43 min |
| Jun 17, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 76 min |
| Jun 17, 1:56 PM CDT | Special Weather Statement | BMX | Pickens | 64 min |
| Jun 17, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 79 min |
| Jun 17, 2:24 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 66 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 79 min |
| Jun 17, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| Jun 17, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, St. Clair, Talladega | 76 min |
| Jun 17, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 78 min |
| Jun 17, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Hale, Perry | 69 min |
| Jun 17, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 77 min |
| Jun 17, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 75 min |
| Jun 17, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Marengo | 81 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 39 min |
| Jun 17, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 79 min |
| Jun 17, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 81 min |
| Jun 17, 4:49 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 56 min |
| Jun 17, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Russell | 63 min |
| Jun 17, 5:46 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 74 min |
| Jun 17, 6:05 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 85 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.